Wisconsin, 2012

Hail and Damaging Winds in Wisconsin, May 24, 2012

May 24, 2012 · NWS MPX · 7 events in 3 counties and zones

Numerous showers and thunderstorms developed along a slowly moving cold front across west central Wisconsin. During the afternoon, a line of strong storms developed in southeast Minnesota, and raced northeast across west central Wisconsin, and caused several areas of downed power lines, many trees, and a radio tower near Eau Claire, Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$900,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Numerous showers and thunderstorms developed along a slowly moving cold front across west central Wisconsin. During the afternoon, a line of strong storms developed in southeast Minnesota, and raced northeast across west central Wisconsin, and caused several areas of downed power lines, many trees, and a radio tower near Eau Claire, Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 24, 6:55 AM CST, 5 hours 32 minutes earlier.

Area forecast discussion, May 24, 6:55 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 AM CDT THU MAY 24 2012

.UPDATE...

UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW.

.DISCUSSION...
FORECAST CONCERNS TODAY ARE SEVERE WEATHER THREAT OVER WESTERN
WISCONSIN AND ADDITIONAL RAINS OVER RAIN SOAKED AREAS IN SOUTH
CENTRAL INTO EAST CENTRAL MN. SHORT TERM MODELS HAVE A GOOD HANDLE
ON THE MAX RAINFALL LOCATION PAST 12 HOURS. PRECIP SHOULD MOVE
EAST OVER EASTERN MN AND WESTERN WISCONSIN TODAY. RAINFALL
ESTIMATES SO FAR HAVE BEEN BETWEEN TWO TO THREE INCHES FROM
SOUTHWEST INTO EAST CENTRAL MN. THE LATEST IR SATELLITE LOOP
SHOWED CLOUD TOPS OVER THE UPPER MIDWEST WARMING. RAINFALL RATES
DURING THE REST OF THE MORNING SHOULD REMAIN UNDER .60 INCH PER
HOUR. ONLY FLOOD PROBLEM WILL BE SOME PONDING OF WATER IN LOW
LYING AREAS...AND URBAN AREAS...STORM DRAINS CANT HANDLE THE
AMOUNT OF RUNOFF. CONTINUE THE FLASH FLOOD WATCH FOR CENTRAL AND
SOUTH CENTRAL MN THROUGH 100 PM THIS AFTERNOON. THERE WAS SOME
CONCERN WHETHER TO EXPAND EAST OVER INTO WESTERN WISCONSIN. FLASH
FLOOD GUIDANCE VALUES WERE ONE TO THREE HOUR TOTALS WERE BETWEEN
2.9 TO 4.0 INCHES. DONT REALLY FEEL STRONG IF AREAS IN WESTERN
WISCONSIN WILL RECEIVE RAINFALL TOTALS EXCEEDING 3 INCHES IN ONE
OR THREE HOURS.

SURFACE WAVE WILL LIFT NORTHEAST ALONG THE FRONTAL BOUNDARY TODAY
IN RESPONSE TO A DEEPER SHORTWAVE TROUGH FORECAST TO MOVE INTO THE
UPPER MIDWEST THIS AFTERNOON. BY AFTERNOON...MLCAPES VALUES COULD
EXCEED OVER 1000 J/KG. WITH A COUPLED JET MAXS WITH PLENTY SHEAR
IN PLACE. ISOLD SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.
TORNADOES ARE ALSO POSSIBLE.

SURFACE GRADIENT WILL TIGHTEN AHEAD OF THIS WAVE...ESPECIALLY
OVER WESTERN WISCONSIN. WINDS GUST EXPECTED TO INCREASE TO 25-30
MPH IN THE WAKE OF THE SURFACE LOW OVER SOUTH CENTRAL MN THIS
AFTERNOON. THUS WILL GO WITH A WIND ADVISORY FOR PARTS OF WEST
CENTRAL WISCONSIN FROM NOON THROUGH 600 PM THIS EVENING.

FRIDAY NIGHT THROUGH MONDAY...LONG WAVE TROUGH OVER THE PACIFIC
NORTHWEST...WILL SLOWLY MOVE SOUTHEAST AND STRENGTHEN OVER THE
WESTERN CONUS BEFORE LIFTING NORTHEAST INTO THE NORTHERN PLAINS
EARLY IN THE WORK WEEK NEXT WEEK. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL LINGER OVER THE UPPER MIDWEST AS SURFACE
FRONTAL BOUNDARY MEANDER OVER THE CENTRAL PLAINS AND LOWER GREAT
LAKES.

&&

.AVIATION.../12Z TAF ISSUANCE/

KIND OF A MESS OUT THERE WITH VFR TO LIFR...RAIN FREE AREAS TO
HEAVY RAIN AND THUNDERSTORMS...WINDS SWITCHING DEPENDING WHAT SIDE
OF THE FRONT YOUR ON...AND TO TOP IT OFF IT CHANGES EVERY HOUR.
PRETTY LOW CONFIDENCE IN THE SPECIFIC TIMING OF TIMING OF
THUNDERSTORMS...SO TRIED TO HANDLE THE TWO EXPECTED WAVES. THERE
IS THE FIRST COMING THROUGH THIS MORNING. THE STORM MOTION IS
ROUGHLY 50KTS...SO IT SHOULD BE THROUGH PRETTY QUICK. THEN...A
LULL...BEFORE REDEVELOPMENT IN THAT AFTERNOON IN FAR EASTERN MN
AND WESTERN WI. THE MODEL GUIDANCE SEEMS WAY TOO AGRESSIVE WITH
LOW CEILINGS/VISIBILITY BEHIND THE FRONT. AS A RESULT...THE TAF
TRENDS TOWARD VFR AFTER THE RAIN MOVES OUT.

KMSP...KMSP...BOUTS OF THUNDERSTORMS CONTINUE...ALTHOUGH SHOULD
GET A DECENT BREAK SHORTLY AND RETURN TO JUST LIGHT -SHRA UNTIL
THIS AFTERNOON WHEN STRONG TO SEVERE STORMS ARE EXPECETD TO BREAK
OUT AGAIN. STORMS MIGHT ACTUALLY FORM RIGHT OVER THE MINNEAPOLIS
METRO AND QUICKLY MOVE INTO WISCONSIN.

/OUTLOOK/
FRIDAY...VFR. WINDS SOUTHWEST AT 10G15KT.
SATURDAY...MVFR WITH TSRA POSSIBLE. WINDS ESE AT 15G20KT.
SUNDAY...VFR WITH TSRA POSSIBLE. WINDS SSW AT 20G25KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ANOKA-BLUE
     EARTH-BROWN-CARVER-CHISAGO-DAKOTA-HENNEPIN-ISANTI-KANABEC-
     LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-NICOLLET-RAMSEY-
     SCOTT-SHERBURNE-SIBLEY-WASHINGTON-WATONWAN-WRIGHT.

WI...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     CHIPPEWA-EAU CLAIRE-RUSK.

&&

JVM/CLF
Hazardous weather outlook, May 24, 9:16 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1016 AM CDT THU MAY 24 2012

WIZ014>016-023>028-251030-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1016 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER
MUCH OF WESTERN WISCONSIN TODAY...REDEVELOPING MAINLY THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS WILL HAVE THE
POTENTIAL TO BE SEVERE. THE MAIN HAZARDS WILL BE DAMAGING WINDS
AND ISOLATED TORNADOES. THERE IS A MODERATE RISK OF SEVERE WEATHER
OVER THIS AREA TODAY. IN ADDITION...SOME STORMS MAY PRODUCE
LOCALIZED HEAVY RAINFALL THAT COULD CAUSE FLOODING PROBLEMS IN
LOW-LYING...POOR DRAINAGE AND URBAN LOCATIONS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. MAKE SURE THE
ALERT FUNCTION ON YOUR RADIO IS ENABLED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE OVER THE
WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING.

MNZ044-045-051>053-059>063-066>070-074>078-082>085-091>093-251030-
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-
NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
1016 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD RAIN WITH SCATTERED EMBEDDED THUNDERSTORMS
WILL CONTINUE FOR MUCH OF THE DAY IN CENTRAL AND SOUTHERN
MINNESOTA. A FEW THUNDERSTORMS MAY BE SEVERE...MAINLY EARLY
AFTERNOON THROUGH EARLY EVENING...WITH THE MAIN HAZARDS BEING
DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR PORTIONS OF EASTERN AND SOUTHERN
MINNESOTA...MAINLY ALONG AND EAST OF A LINE FROM ANNANDALE TO
HUTCHINSON TO FAIRFAX TO SPRINGFIELD...INCLUDING THE TWIN CITIES
METRO. IN ADDITION...SOME STORMS MAY PRODUCE LOCALIZED HEAVY
RAINFALL THAT COULD CAUSE FLOODING PROBLEMS IN LOW- LYING...POOR
DRAINAGE AND URBAN LOCATIONS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. MAKE SURE THE
ALERT FUNCTION ON YOUR RADIO IS ENABLED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE OVER THE
WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

MNZ041>043-047>050-054>058-064-065-073-251030-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
1016 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR
MUCH OF THE DAY IN WESTERN MINNESOTA. THUNDERSTORMS FOR THIS
PORTION OF MINNESOTA ARE NOT EXPECTED TO BE SEVERE. HOWEVER...
SOME STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD
CAUSE FLOODING PROBLEMS IN LOW-LYING...POOR DRAINAGE AND URBAN
LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE THURSDAY
AND OVER THE WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS
ACROSS THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH
TONIGHT.

In the hours before

Special weather statement, May 24, 12:08 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
108 PM CDT THU MAY 24 2012

MNZ075-076-083-241845-
BLUE EARTH-LE SUEUR-NICOLLET-
108 PM CDT THU MAY 24 2012

...THUNDERSTORMS MOVING OVER BLUE EARTH...LE SUEUR AND NICOLLET
COUNTIES THROUGH 145 PM CDT...

AT 107 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF NORTH MANKATO. THIS STORM WAS MOVING
NORTHEAST AT 70 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SKYLINE.
  EAGLE LAKE.
  KASOTA.
  CLEVELAND.
  ST THOMAS.
  HEIDELBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4408 9421 4446 9403 4446 9393 4451 9388
      4453 9390 4454 9389 4454 9354 4454 9353
      4400 9399
TIME...MOT...LOC 1809Z 207DEG 59KT 4413 9404
Local storm report, May 24, 12:14 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             HENDERSON               44.53N 93.91W
05/24/2012  E0.50 INCH       SIBLEY             MN   LAW ENFORCEMENT

&&

DFC
Local storm report, May 24, 12:16 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
116 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             COLOGNE                 44.77N 93.79W
05/24/2012  M0.25 INCH       CARVER             MN   BROADCAST MEDIA

&&

MKM
Local storm report, May 24, 12:19 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             MANKATO                 44.17N 93.99W
05/24/2012  M0.88 INCH       BLUE EARTH         MN   TRAINED SPOTTER

&&

MKM
Special weather statement, May 24, 12:25 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 PM CDT THU MAY 24 2012

MNZ060>063-241915-
ANOKA-HENNEPIN-RAMSEY-WASHINGTON-
125 PM CDT THU MAY 24 2012

...THUNDERSTORMS MOVING OVER ANOKA...HENNEPIN...RAMSEY AND
WASHINGTON COUNTIES THROUGH 215 PM CDT...

AT 121 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR TWIN CITIES AIRPORT. THIS STORM WAS MOVING
NORTHEAST AT 70 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FALCON HEIGHTS.
  ROSEVILLE.
  NORTH OAKS.
  CENTERVILLE.
  FOREST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4540 9302 4529 9301 4529 9279 4492 9308
      4492 9313 4489 9316 4487 9321 4492 9337
      4542 9304
TIME...MOT...LOC 1826Z 207DEG 59KT 4498 9318
Local storm report, May 24, 12:26 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
126 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
05/24/2012  E0.75 INCH       HENNEPIN           MN   NWS EMPLOYEE

            AT CROSSTOWN AND CEDAR AVE

&&

DFC

The radar

The Minneapolis radar (KMPX), 122 km away, was scanning. The volume nearest the first event began at 18:25 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Dunn

When
May 24, 12:27 PM CST
Where
Dunn County, 4.94 mi W of Menomonie
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.890, -92.020

Thunderstorm Wind, Dunn

When
May 24, 2:48 PM CST to 2:50 PM CST
Where
Dunn County, 1.97 mi SW of Eau Galle to 0.82 mi ENE of Eau Galle
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.682, -92.051

Numerous trees were blown down from southwest of Eau Galle, northeast across Lake Eau Galle, which is north of the town of Eau Galle.

Hail, Chippewa

When
May 24, 3:20 PM CST
Where
Chippewa County, 0.85 mi SW of Bloomer
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
45.090, -91.490

Thunderstorm Wind, Eau Claire

When
May 24, 3:25 PM CST to 3:28 PM CST
Where
Eau Claire County, 2.77 mi WSW of Eau Claire to 0.49 mi W of Eau Claire
Measured
65 kt (75 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
44.802, -91.530

Widespread tree and power line damage occurred in the northwest side of Eau Claire. A trained spotter in his truck had severe straight line winds move it approximately four feet. The hardest hit area was around Carson Park and the Lakeview Cemetery where over 2000 soft and hardwood healthy trees were blown down. There were some residential areas that were affected by fallen trees and other debris which damaged their homes and cars. Plus, a 200 foot radio tower was blown down.

Thunderstorm Wind, Chippewa

When
May 24, 3:28 PM CST to 3:30 PM CST
Where
Chippewa County, 0.85 mi SW of (Eau)eau Claire Arpt to 0.26 mi SSE of (Eau)eau Claire Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
44.860, -91.490

An airport hangar at the Chippewa Valley Regional Airport was destroyed by severe straight line winds. In addition, several large trees, up to 12 inches in diameter, were blown down near the north side of the airport.

Thunderstorm Wind, Chippewa

When
May 24, 3:30 PM CST to 3:38 PM CST
Where
Chippewa County, 0.95 mi N of (Eau)eau Claire Arpt to 1.25 mi SW of Chippewa Falls
Measured
61 kt (70 mph) estimated gust
Property damage
$500,000
Reported by
Trained Spotter
Coordinates
44.884, -91.478

Numerous trees were uprooted in the Village of Lake Hallie, or northeast of Eau Claire airport. In addition, several of the trees landed on houses and blocked roads, near 20th to 35th Avenue, and along 115th to 130th Street. Several of the trees had bases up to 3 feet in diameter, which caused damage to buildings, flipped over a recreational vehicle, and caused multiple power lines and poles to blow down in Chippewa Falls, Wisconsin.

Thunderstorm Wind, Chippewa

When
May 24, 3:30 PM CST to 3:33 PM CST
Where
Chippewa County, 3.18 mi WNW of (Eau)eau Claire Arpt to 3.45 mi NNW of (Eau)eau Claire Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
44.886, -91.541

Several trees and power lines down were blown down from near Highway T and 30th Avenue, northeast to 50th Avenue. In addition, a large barn collapsed near County Hwy T and 30th Avenue.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373216, 373218, 373217, 373221, 373219, 373220, 379837.